MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient is having difficulty reading with the implanted intraocular lens (iol) in the right/left eye, which started soon after surgery in (b)(6) 2022.An iol exchange with a synergy iol is planned for (b)(6) 2023.Through follow-up, it was learned that the symptoms significantly interfere with normal daily activities, including night driving.The pre-operative target refractive value was -0.25 and the final refractive value post-operative was +-0.50.Through further follow-up, it was learned that the explant has been performed.No further information was provided.This report captures event for right eye, a separate report will be submitted for the left eye.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2022 and (b)(6) 2023.Section d6b: if explanted, give date: unknown/not provided.Best estimate of explant date is (b)(6) 2023.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data and additional information: new information was received that explant of the suspect lens just transpired on (b)(6), 2023.The replacement lens is a non-johnson and johnson lens, no incision enlargement, no vitrectomy, no sutures done, patient well post-op, lens in good position.This correction mdr is being submitted to correct information previously reported.Field below updated.Section d6b: if explanted, give date: (b)(6) 2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, the explant event reported in the initial report is this time considered not reportable as the monofocal lens was exchanged for a multifocal lens as the monofocal lens was not intended to treat near vision.Therefore, this follow-up #1 is being submitted to provide the corrected data.There will no longer be any further reporting under mfr report number 3012236936-2023-01083.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted in the 1st follow-up report submitted that explanted lens event is considered not reportable as the monofocal lens was exchanged for a multifocal lens and the monofocal lens was not intended to treat near vision.And that there will no longer be any further reporting under mfr report number 3012236936-2023-01083.However, new information received that confirms the suspect lens was not even explanted yet and the doctor plans to explant the lens on (b)(6) 2023.Hence, code in initial mdr submitted in section h6: health effect ¿ impact code: 4629 (device revision or replacement) was incorrectly reported and section h6: health effect: clinical code 2137 (blurred vision) was also inadvertently reported also.Therefore, this follow-up #2 is being submitted to provide the corrected data.Field below updated: section h6: health effect ¿ impact code: 2199 (pt-treatment not required/not reported).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: 6/29/2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: product evaluation was performed under magnification.The complaint lens presented cut in half.The lens was cleaned and presented with no issues that would have contributed to the complaint event.The complaint issues were not confirmed.The other observed issue during the product evaluation could not be confirmed to be related to a manufacturing or design issue.As per complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16841124
Report Number3012236936-2023-01083
Device Sequence Number20719551
Product Code HQL
UDI-Device Identifier05050474700291
UDI-Public(01)05050474700291(17)251208
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Model NumberZCU375
Device Catalogue NumberZCU375U065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/02/2023
05/04/2023
06/07/2023
07/19/2023
Initial Report FDA Received Date04/29/2023
Supplement Report FDA Received Date05/02/2023
05/10/2023
06/22/2023
07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale